Good injection sites

  1. I am presently fininshing up a medical asst program (get diploma in May) before going into nursing program. We are on IM, SQ and intradermal injections. I have been doing fairly well but my problem is my hands shaking. I am going to stop having coffee/caffeine before my demonstration/practices.

    Does anyone else have this problem?

    Thank you.
    •  
  2. 3 Comments

  3. by   future L&Dnurse
    A lot of nurses have shaky hands. I watched a PICC insertion on my floor a few weeks ago and the PICC nurse's hands were frighteningly shaky. Mine were shaky when we first went over injections, too, but I've done a lot of them now and it's not happening any more. Taking a deep breath first seemed to help. Remember, the patient is going to pick up on how nervous YOU are, and that will make them nervous. It's okay to wait on the injection for a minute while you take a deep breath, count to ten, whatever you have to do to calm yourself down before you go in that room.
  4. by   WDWpixieRN
    Try to remember that the injection is for the pt's good, and how important it is for you to convey that feeling....if you're nervous and shaky and unconfident, that could be easily picked up by the pt....NOT a good thing!! Compared to some things we will have to do, they're really pretty simple...we are getting ready to do IV insertion -- trade ya'!!
  5. by   nursemommyof3
    Go to a bar, practice throwing darts. Use the same motion when giving a shot, it'll be like second nature.

close